User Tag List

Results 1 to 7 of 7

Thread: Why does my symptoms seem to be getting worse?

  
  1. #1
    Junior Member Achievements:
    Tagger First Class3 months registered500 Experience Points
    graemeb9803's Avatar

    Join Date
    Feb 2012
    Posts
    21
    Country
    Great Britain
    Gender
    Male

    Why does my symptoms seem to be getting worse?

    Hi guys

    I posted a thread a few weeks ago regarding my underactive thyroid. I'm a 29 yr old male. I was diagnosed about 2 months ago with a slight underactive thyroid, i think the level was 10 whatever that means! My symptoms were blurred vision, and balance problems. The thing is the vision has cleared up, but I now have a constant pressure in the back of my head and up my neck (in the pressure points), the balance problems are still there. The biggest symptom I have now though is extreme tiredness, I can hardly get out of bed. My life feels like it isn't worth living at the moment, its so frustrating, I just want to feel normal. My doc has me on 25mg of Levothyroxine.

    Does anyone else feel like this, and what advice would you give.



    Graeme

  2. #2
    Site Donator Achievements:
    Veteran1000 Experience PointsTagger First Class
    Wilber's Avatar

    Join Date
    Oct 2008
    Location
    Stars
    Posts
    72
    Country
    England
    Gender
    Male
    Not an expert myself but thyroxine has some side effects so perhaps you are feeling those? What I have noticed is whenever you change hormones in your body, it brings some unpleasnt surprises. One symptom goes away and another one comes in!
    Struggling to get my life back!

  3. #3
    Junior Member Achievements:
    Tagger First Class3 months registered500 Experience Points
    graemeb9803's Avatar

    Join Date
    Feb 2012
    Posts
    21
    Country
    Great Britain
    Gender
    Male
    Hi Wilber

    Thank you for your reply.

    I have been taking the thyroxine for around 6 weeks now and found that it did start to make a difference, yet my balance still hasn't come right. Now however, I am so exhausted and have like a hazy kind of feeling in my head and I'm getting so fed up. I go back to the docs on Tuesday for another blood test. I am just worried it could be something a bit more sinister.

  4. #4
    Administrator Achievements:
    VeteranCreated Album picturesCreated Blog entryTagger First ClassOverdriveSocial25000 Experience Points
    Mike's Avatar

    Join Date
    Oct 2008
    Location
    London
    Posts
    1,195
    Country
    UK
    Gender
    Male
    Blog Entries
    19
    @graemeb9803 I think Wilber is quite right but you wanna check your other Vitamins and functions as well. Best thing is to ask doc about Kindey, Liver, Vitamin B12, Vit D, Ferritin and Complete Blood Count. In this way you'll be able to establish if body has got something else missing or it's just taking it's time to get back on track.

    If you are tired at the end of the day, I would think you are still not on right dosage of thyroxine. It'll come quite clear on your new test results so good luck!

  5. #5
    Member Achievements:
    Tagger First Class31 days registered250 Experience Points
    Dennis's Avatar

    Join Date
    Mar 2012
    Location
    Manchester UK
    Posts
    42
    Country
    UK
    Gender
    Female
    Have you had your bloods checked yet? When you start a drug treatment it's hard to tell if it's the right dose until they do your bloods. You can call your consultant or doctor for advice if you want to and gety more information. If you are feeling substantially more unwell you could be on too much or not enough and your bloods show this up - see your GP for advice. Good luck with everything. If it's side effects they often settleonce your body is used to the treatment. x

    Dennis

  6. #6
    Junior Member Achievements:
    Tagger First Class3 months registered500 Experience Points
    graemeb9803's Avatar

    Join Date
    Feb 2012
    Posts
    21
    Country
    Great Britain
    Gender
    Male
    Hi guys

    My wife has been on the net and bought some Sea Kelp. I started taking this and felt 100% better. However, I have read that Sea Kelp can be dangerous which is quite worrying. I have been for my blood tests and my Thyroid level had reduced but it seemed like my meds were not working enough so the GP has stuck me on 50MG. I have already had tests on Liver, kidney's etc which were normal. Had a bad day today though which is annoying because I felt I was getting a bit better. Should I keep on taking the sea Kelp along with my Thyroxine, or should I just take the Thyroxine and see what happens???



    Graeme

  7. #7
    Administrator Achievements:
    VeteranCreated Album picturesCreated Blog entryTagger First ClassOverdriveSocial25000 Experience Points
    Mike's Avatar

    Join Date
    Oct 2008
    Location
    London
    Posts
    1,195
    Country
    UK
    Gender
    Male
    Blog Entries
    19
    @graemeb9803 Sea kelp is basically iodine but be careful with the usage of iodine as it works as a double sword. Too little of it and you surely will become hypothyroid. But if you take too much iodine, you may become hypo or hyper depending how your body responds to this.

    In large quantities, iodine can reduce the release of thyroid hormones from the thyroid gland. If the hormones are not released, their effects won't be seen. Occasionally, doctors use this mechanism to control very active thyroid glands that produce too much thyroid hormone. This type of therapy is difficult and is not used as commonly today. An excess of iodine also decreases the blood flow and growth of the thyroid gland, which is characteristic of Graves' disease. As a result, iodine may be used to reduce the thyroid hormone level in conjunction with surgery to remove some or all of the thyroid gland tissue and assure a good outcome.

    Source - http://www.medicinenet.com/script/ma...ticlekey=18395

    While I've just explained how too much iodine exposure can actually shut down thyroid hormone production, in other situations, an excess of iodine may actually cause an over-production of thyroid hormone and hyperthyroidism.

    MY advise would be to work with your doctor and keep an eye on your test results to make sure you are on the right path.

 

 

  • Advertising

    advertising
    ThyroidHelp.org
    has no influence
    on advertisings
    that are displayed by
    Google Adsense

      
     

Similar Threads

  1. Since diagnosis feel worse!, Help please on underactive thyroid
    By Sand in forum General Thyroid Condition
    Replies: 8
    Last Post: 20th April 2012, 09:32 AM
  2. Confused About Symptoms
    By Ambugaton in forum General Thyroid Condition
    Replies: 2
    Last Post: 30th January 2012, 07:39 PM
  3. Thyroid symptoms?
    By lisa.joanne in forum General Thyroid Condition
    Replies: 0
    Last Post: 21st October 2011, 10:45 AM
  4. what about these other symptoms? (Eye twitching)
    By shan7518hypo in forum Hypothyroidism - Underactive Thyroid
    Replies: 1
    Last Post: 27th May 2009, 10:59 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Powered by vBulletin™ Version 4.2.4
Copyright © 2017 vBulletin Solutions, Inc. All rights reserved.
All times are GMT. The time now is 02:00 PM.